MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 7X21; ORBIT GALAXY

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 7X21; ORBIT GALAXY
Catalog Number 640CF0721
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of the right posterior communicating artery (pcom), the user experienced major resistance while advancing a 7x21 og tdl cmplx fill (640cf0721, 17710989) as the second coil into the sl-10 microcatheter (mc).At this point he check the tightness of the rhv on the shuttle.He removed the coil from the patient and inspected the coil and the delivery tube and nothing seemed unusual.Then a 7x21 og tdl cmplx fill coil (640cf0721, 17722907) was implanted normally and the procedure was successfully completed.There was no loss of cerebral target position.There were no patient consequences reported.The surgery was delayed three to four minutes.A 6f cook shuttle was used.The sl-10 mc was jailed in the aneurysm by the enterprise stent.The vessels were not tortuous and certainly not calcified.An 8x15 orbit galaxy complex fill was used as the first coil.It was reported that the devices¿ looked intact prior to placement, during placement and after removal¿.When the devices were removed from the patient, there were no damages on any part of the devices.A non-sterile unit og tdl cmplx fill coil 7x21 was received inside of a pouch.The hub was inspected, and no damages was noted on it.The hypo-tube was inspected, and it was found kinked at 95cm from proximal end.The introducer was inspected, and it was found unzipped in good normal conditions, but it was found tangled with the embolic coil.The support coil was inspected under microscope and it was found kinked.The gripper was inspected, and it was found without damages.The embolic coil was inspected under microscope and it was found tangled with the introducer and the support coil, also it was found stretched.The functional analysis could not be performed due the hypo tube was found kink and the support coil was found outside the introducer, also the embolic coil was found tangled with the introducer and the support coil.A manufacturing record evaluation was performed for the finished device 17710989 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ could not be evaluated due the conditions noted on the device (embolic coil tangled, hypo-tube/support coil kinked).The kinked condition noted on the hypo-tube and the stretched noted may have contributed to the failure and appear to have been caused by excessive handling and force being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of the right posterior communicating artery (pcom), the user experienced major resistance while advancing a 7x21 og tdl cmplx fill (640cf0721, 17710989) as the second coil into the sl-10 microcatheter (mc).At this point he check the tightness of the rhv on the shuttle.He removed the coil and inspected the coil and the delivery tube and nothing seemed unusual.Then a 7x21 og tdl cmplx fill coil (640cf0721, 17722907) was implanted normally and the procedure was successfully completed.There was no loss of cerebral target position.There were no patient consequences reported.The surgery was delayed three to four minutes.A 6f cook shuttle was used.The sl-10 mc was jailed in the aneurysm by the enterprise stent.The vessels were not tortuous and certainly not calcified.An 8x15 orbit galaxy complex fill was used as the first coil.It was reported that the devices¿ looked intact prior to placement, during placement and after removal¿.When the devices were removed from the patient, there were no damages on any part of the devices.Based on the device investigation, the embolic coil was stretched.

Brand Name
OG TDL CMPLX FILL COIL 7X21
Common Device Name
ORBIT GALAXY
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8800171
Report Number1226348-2019-00953
Device Sequence Number3272792
Product Code KRD
UDI-Device Identifier10886704030362
UDI-Public10886704030362
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number640CF0721
Device Lot Number17710989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1